Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 277, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 21, 2012, 8:53 PM EDT for 5 counties in Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2012, 8:53 PM EDT (00:53 UTC)
- Expired
- Sep 21, 2012, 9:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Clark County, OH, Miami County, OH, Montgomery County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 9:25 PM EDT | TSTM WND DMG | 2 Ssw Westville, OH | SEVERAL TREES DOWN ALONG OLD TROY PIKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
391
WUUS51 KILN 220053
SVRILN
OHC021-023-109-113-149-220130-
/O.NEW.KILN.SV.W.0277.120922T0053Z-120922T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
853 PM EDT FRI SEP 21 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
WESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
MIAMI COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
SOUTHERN SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 930 PM EDT.
* AT 852 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BLOOMER TO LAURA TO PHILLIPSBURG...
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...
COVINGTON...
WEST MILTON...
PIQUA...
TROY...
VANDALIA...
TIPP CITY...
NEW CARLISLE...
IN ADDITION...LUDLOW FALLS...POLO...UNION...NEWBERN...FARRINGTON...
LOCKINGTON...GINGHAMSBURG AND GRAYSON ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 35 AND 55...
I-75 BETWEEN MILE MARKERS 62 AND 89...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4026 8390 3992 8378 3982 8380 3990 8442
4024 8443
TIME...MOT...LOC 0053Z 276DEG 39KT 4020 8440 4000 8437
3987 8437
$$
ASL2 follow-up statements
222
WWUS51 KILN 220109
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EDT FRI SEP 21 2012
OHC021-023-109-113-149-220130-
/O.CON.KILN.SV.W.0277.000000T0000Z-120922T0130Z/
CHAMPAIGN OH-CLARK OH-MIAMI OH-MONTGOMERY OH-SHELBY OH-
909 PM EDT FRI SEP 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN SHELBY...NORTHEASTERN MONTGOMERY...MIAMI...WESTERN
CLARK AND WESTERN CHAMPAIGN COUNTIES...
AT 903 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOCKINGTON TO TIPP CITY TO
VANDALIA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW CARLISLE...ST. PARIS...ENON AND SPRINGFIELD.
IN ADDITION...CASSTOWN...BRANDT...FLETCHER...BROWN...HAVEN VIEW...
PLATTSVILLE...PARK LAYNE AND MEDWAY ARE NEAR THE PATH OF THESE
STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 36 AND 55...
I-75 BETWEEN MILE MARKERS 63 AND 88...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4026 8390 3992 8378 3982 8380 3989 8435
4024 8432
TIME...MOT...LOC 0110Z 276DEG 39KT 4018 8416 3998 8413
3985 8413
$$
ASL471
WWUS51 KILN 220131
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
931 PM EDT FRI SEP 21 2012
OHC021-023-109-113-149-220141-
/O.EXP.KILN.SV.W.0277.000000T0000Z-120922T0130Z/
CHAMPAIGN OH-CLARK OH-MIAMI OH-MONTGOMERY OH-SHELBY OH-
931 PM EDT FRI SEP 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY...
NORTHEASTERN MONTGOMERY...MIAMI...WESTERN CLARK AND WESTERN CHAMPAIGN
COUNTIES HAS EXPIRED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND WEAKENED
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4026 8390 3992 8378 3982 8380 3989 8435
4024 8432
TIME...MOT...LOC 0109Z 276DEG 39KT 4018 8417 3998 8414
3985 8414
$$
ASLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 8:18 PM EDT, 35 minutes earlier.
Area forecast discussion, Sep 21, 8:18 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 818 PM EDT FRI SEP 21 2012 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE OHIO VALLEY TONIGHT. RAIN WILL OVERSPREAD THE REGION AHEAD OF THIS SYSTEM TONIGHT. THE LOW WILL TRACK NORTHEAST OF THE REGION ON SATURDAY WITH COLDER AIR MOVING IN FOR SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... PCPN CONTINUES TO DEVELOP OUT ACROSS INDIANA AND IL AHEAD OF DEEPENING LOW PRESSURE. MODELS HAVE COME INTO BETTER ALIGNMENT WITH THE SYSTEM AS THE BRING THE SFC LOW OUT OF SRN IL...ACROSS CNTRL IL AND THEN ACROSS THE NW PORTION OF THE FA. BEST PCPN IS EXPECTED NW OF ABOUT A RID-DAY-CMH LINE...WITH IT SWINGING INTO THE NW AROUND 00Z...PEAKING AROUND 03Z...THEN EXITING QUICKLY AFTER 06Z. WENT 100 POPS ACROSS THE NW...AND TAPERED DOWN TO CHANCE POPS IN THE S. LIMITED THE MENTION OF THUNDER TO THE NW FOR TONIGHT...BASED ON CURRENT RADAR LOOP OUT OF IN/IL. LOWS SHOULD RANGE FROM THE UPPER 40S ACROSS THE NW COUNTIES....BUT STAYING AROUND 60 IN THE EXTREME SE COUNTIES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... A STRONG S/W WILL SWING AROUND THE BASE OF A DEEP H5 LOW ON SATURDAY. THIS SHOULD HELP KICK OFF INSTABILITY SHOWERS ON SATURDAY. THE BEST CHANCE WILL BE ACROSS THE NRN HALF OF THE FA. AS THE ENERGY WORKS E...THE PCPN SHOULD END QUICKLY SATURDAY NIGHT. A LARGE CANADIAN HIGH...BEGINS TO BUILD IN SATURDAY NIGHT. 0C AIR AT H8 REACHES EXTREME NW OHIO BY SUNDAY MORNING...BUT WITH SOME NW FLOW AT THE SFC...LOWS SHOULD STAY MAINLY IN THE 40S. THE HIGH CONTINUES TO SETTLE IN SUNDAY INTO SUNDAY NIGHT. WITH THE COLD AIR ALOFT...CU SHOULD POP ON SUNDAY...WITH BETTER COVERAGE ACROSS THE N. MODELS TRY AND BRING THE CENTER OF THE HIGH DOWN ACROSS THE FA ON SUNDAY NIGHT. 0C AIR AT H8 SETTLES ACROSS THE FA SUNDAY NIGHT. EXPECT LOWS TO DROP INTO MID TO UPPER 40S. ADDED A MENTION FROST FOR SUNDAY NIGHT. WILL ADD A MENTION IN THE HWO OF FROST. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE COOLEST MORNING OF THE FORECAST WILL START OFF THE PERIOD UNDER CLEAR SKIES IN CLOSE PROXIMITY TO A SURFACE HIGH PRESSURE OVER KENTUCKY. HIGHS SHOULD BE A HANDFUL OF DEGREES WARMER THAN SUNDAY AS RETURN FLOW SETS UP AND SKIES REMAIN GENERALLY CLEAR. THIS PART OF THE FORECAST MAY NEED TO BE BUMPED UP IF FULL SUN IS EXPECTED. THE RETURN FLOW OVERNIGHT WILL NECESSITATE A SLIGHT CHANCE OF SHOWERS TOWARDS DAYBREAK TUESDAY DUE TO MOISTURE POOLING AHEAD OF THE NEXT COLD FRONT THAT IS SLATED TO CROSS THE REGION FROM NORTHWEST TO SOUTHEAST ON WEDNESDAY. INCREASED CHANCES OF RAIN WILL BE FOUND THROUGH EARLY THURSDAY AS THE FRONT STALLS ALONG THE OHIO RIVER WEDNESDAY NIGHT. HIGH PRESSURE BUILDING IN THE GREAT LAKES DURING THIS TIME FRAME WILL LIKELY PUSH THE MOISTURE AND ASSOCIATED RAIN CHANCES OUT QUICKER...BUT DIFFERING MODEL SOLUTIONS HAD ME LINGER POPS A LITTLE LONGER. CLOUD COVER AND THE NORTHERLY FLOW SUGGESTS A COOLER EXTENDED PERIOD AS WELL...DROPPED READINGS A LITTLE AND FEEL THE TREND WILL BE TO DROP THEM FURTHER AS TIME GOES ON. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TAF SITES TONIGHT. ALTHOUGH THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE TONIGHT SHOWERS WILL IMPACT ALL THE TAF SITES. MVFR TO IFR VSBYS WILL BE POSSIBLE WITH SOME OF THE HEAVIER RAIN. ADDED TSRA INTO ONLY KDAY AT THIS TIME HOWEVER THIS MAY HAVE TO BE ADDED IN AT ADDITIONAL TAF SITES IF THE AREA OF STORMS MAINTAINS ITS CURRENT STRENGTH. RAIN WILL TAPER OFF LATER TONIGHT. LOW LEVEL MOISTURE WILL BE PRESENT ACROSS THE AREA AND THEREFORE SOME MVFR CIGS AND VSBYS WILL BE POSSIBLE. CONDITIONS WILL IMPROVE TO VFR DURING THE DAY. WINDS WILL PICK UP AND BECOME GUSTY FOR THE AFTERNOON AND INTO THE EARLY EVENING HOURS ON SATURDAY WITH CU PRESENT ACROSS THE AREA. WINDS WILL BEGIN TO DECREASE AND SKIES WILL CLEAR OUT BY THE END OF THE TAF PERIOD. .OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...FRANKS AVIATION...NOVAK
Hazardous weather outlook, Sep 21, 8:49 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 849 PM EDT FRI SEP 21 2012 INZ075-080-KYZ089>100-OHZ026-034-035-081-082-088-230100- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-ADAMS- PIKE-SCIOTO- 849 PM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES SUNDAY NIGHT WILL FALL INTO THE MID TO UPPER 30S OVER A GOOD PORTION OF THE AREA. WITH CLEAR SKIES AND LIGHT WINDS...FROST DEVELOPMENT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073-074-OHZ042>046-051>056-060>065-070>074- 077>080-230100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- 849 PM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING. THE MAIN TREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES SUNDAY NIGHT WILL FALL INTO THE MID TO UPPER 30S OVER A GOOD PORTION OF THE AREA. WITH CLEAR SKIES AND LIGHT WINDS...FROST DEVELOPMENT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 21, 8:09 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
809 PM EDT FRI SEP 21 2012
INZ050-058-059-066-OHZ042-043-051-060-070-220115-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-BUTLER OH-DARKE OH-MIAMI OH-
PREBLE OH-SHELBY OH-
809 PM EDT FRI SEP 21 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SHELBY...
PREBLE...NORTHWESTERN MIAMI...DARKE...NORTHWESTERN BUTLER...WAYNE...
FAYETTE...NORTHERN FRANKLIN AND UNION COUNTIES THROUGH 915 PM EDT...
AT 803 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ROSE HILL TO GREENS FORK TO ANDERSONVILLE...MOVING
EAST AT 40 MPH.
WIND GUSTS FROM 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...RICHMOND...
NEW PARIS...GREENVILLE...NEW MADISON...LIBERTY...VERSAILLES...
ARCANUM...BRADFORD...WEST COLLEGE CORNER...EATON AND LEWISBURG.
ALSO...SPRINGERSVILLE...SPRING GROVE...NORTH STAR...PALESTINE...
MIDDLEBORO...ABINGTON...ALQUINA AND EVERTON ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3979 8531 3980 8523 4000 8521 4001 8482
4033 8481 4033 8422 3992 8449 3946 8472
3946 8530
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:09 PM EDT | Special Weather Statement | ILN | Darke, Preble | 66 min |
| Sep 21, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 32 min |
| Sep 21, 9:29 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Madison | 46 min |
| Sep 21, 9:32 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison, Union | 28 min |
| Sep 21, 9:43 PM EDT | Special Weather Statement | ILN | Greene, Montgomery | 47 min |
| Sep 21, 9:54 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 36 min |
| Sep 21, 10:06 PM EDT | Special Weather Statement | ILN | Fayette, Greene | 39 min |
| Sep 21, 10:26 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 38 min |
| Sep 21, 10:43 PM EDT | Special Weather Statement | ILN | Madison | 47 min |
| Sep 21, 10:58 PM EDT | Special Weather Statement | ILN | Butler, Warren | 62 min |
| Sep 22, 4:34 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.